Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 32, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Oct 9, 2022, 1:58 PM EDT for Miami-Dade County, Florida. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 9, 2022, 1:58 PM EDT (17:58 UTC)
- Expired
- Oct 9, 2022, 4:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 26 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 9, 2:43 PM EDT | FLOOD | 1 E Doral, FL | VIDEO SHOWING NOTABLE FLOODING OF ROADWAY NEAR 87TH AVE AND 74TH ST. ESTIMATED 6 INCHES OF WATER ACROSS THE ROAD. VIDEO FROM SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
150
WGUS52 KMFL 091758
FFWMFL
FLC086-092000-
/O.NEW.KMFL.FF.W.0032.221009T1758Z-221009T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
158 PM EDT Sun Oct 9 2022
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Northern Miami-Dade County in southeastern Florida...
* Until 400 PM EDT.
* At 158 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 3 to 4 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Miami, Hialeah, Doral, Hialeah Gardens, Miami Springs, Medley,
Miami International Airport, Fountainbleau, Tamiami and Virginia
Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2588 8039 2588 8028 2578 8028 2578 8039
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3-4 INCHES IN 1 HOUR
$$
CWCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 9, 1:25 PM EDT, 33 minutes earlier.
Area forecast discussion, Oct 9, 1:25 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Miami FL
125 PM EDT Sun Oct 9 2022
...New AVIATION...
.UPDATE...
Issued at 937 AM EDT Sun Oct 9 2022
Scattered showers and thunderstorms are already developing over
the water with a couple heavier showers being observed over the
Miami Beach area and moving WNW towards Hialeah and Hollywood.
More showers and storms will develop today across south Florida with
the strongest storms anticipated to occur over the interior and
dissipating on the west coast under the ENE flow. Main hazards
will be periods of heavy rain under the core of storms and gusty
winds. Other hazards consist of excessive rainfall chances and
minor coastal flooding this morning with high tide combined with
the rain.
&&
.SHORT TERM...
(Today through Monday)
Issued at 152 AM EDT Sun Oct 9 2022
A slug of tropical moisture (PWATs 2-2.2 inches) is currently
lifting northwestward into South Florida this AM, while over Central
Florida a cold front is in the process of stalling and washing out.
The combination of increased moisture pooling south of the
boundary and weak low-lvl warm advection (isentropic ascent) will
support fairly widespread showers over the east coast and adjacent
waters this morning with some embedded thunder (particularly over
the Atlantic waters) possible. Main threat with any storms would
be locally heavy rainfall and potentially some localized flooding
along the immediate east coast if rainfall can sync with the king
tides (high tides along the east coast will largely be in the
6AM-11AM timeframe today). The focus for storms will shift more
to the interior and west coast later this afternoon due to both
the prevailing E-SE flow, greater instability (as the east coast
may stabilize from earlier storms/clouds), and potentially the
development of the Gulf Breeze. Can't rule out a few stronger
storms capable of heavy rainfall and gusty winds if the progged
instability is realized over the Interior/west coast as low-lvl
easterly flow will be overtopped by SWrly flow resulting in
enhanced deep-layer shear. However, it is possible instability is
inhibited by widespread cloud cover which may limit convective
intensity.
Heading into tonight and Monday the increasingly-ill defined front
will remain quasi-stationary near the Lake region, and will serve as
the focus for precipitation on Monday. It remains uncertain
whether rainfall will be focused just north of the area or over
Glades/Hendry/Palm Beach, but regardless Chc PoPs seems
reasonable for that area. Further south with moisture focused near
the boundary would expect less coverage, although given the moist
and moderately unstable easterly regime it won't be totally dry.
High temperatures today will largely be in the mid to upper 80s with
Monday a couple degrees warmer as cloud cover decreases. Overnight
lows will be in the low to mid 70s with highest values near the east
coast.
&&
.LONG TERM...
(Monday night through Saturday)
Issued at 152 AM EDT Sun Oct 9 2022
Tuesday-Wednesday... High Pressure positioned north of the area will
support continued easterly flow over South Florida through mid-
week, while the nebulous stationary boundary remains in our
vicinity. By Wednesday the high will shift east over the western
Atlantic which will cause some veering of the mean low-lvl flow
to more SErly. Overall this period will be generally unsettled
with scattered showers and thunderstorms possible both days with a
diurnal pattern consistent with easterly regimes, i.e. storms
over the Atlantic overnight and in the early morning, shifting to
the east coast later in the morning, and then finally to the
interior and west coast later in the afternoon. Of the two days,
Wednesday looks slightly wetter due to the aforementioned veering
of the winds and associated increase in moisture. Temperatures
will remain slightly above normal with humid (dewpoints well into
the 70s) conditions persisting.
Thursday-Saturday... A fairly amplified trough will progress into
the Eastern US late this week displacing the H5 western Atlantic
ridge which had been parked over the area for the early week
period. The primary sfc low/prefrontal trough will move into the
area on Thursday which will then potentially be followed by the
front itself sometime in the late Thursday to Saturday time frame
(still discrepancies among guidance on timing). The low-lvl flow
will veer southerly-southwesterly ahead of the front on Thursday
advecting low-lvl moisture into the area and this combined with
modest isentropic ascent, and even some mid- lvl height falls will
result in fairly widespread rainfall over the area.
The front is currently progged to pass through the area Friday into
Saturday, and the latest deterministic guidance actually has the
front clearing the entire area by Saturday. This scenario would
result in precipitation diminishing north to south Friday into
Saturday as drier air filters in the northerly post-frontal
regime. Unfortunately this "clean" fropa scenario is not
particularly high confidence as only a slightly less amplified
and/or more progressive mid-lvl trough would result in the front
stalling near the area for at least a time and this scenario was
progged in previous deterministic runs and is still evident in
some ensemble members. Consequently will leave mentionable PoPs in
the forecast for the late week period to account for the
potential stall scenarios.
&&
.AVIATION...
(18Z TAFS)
Issued at 122 PM EDT Sun Oct 9 2022
Showers and thunderstorms continue in the vicinity and over the
east coast terminals this afternoon. MVFR to IFR conditons will be
possible with TEMPOs for the southern east coast terminals with
additional amendments possible. Convection will gradually shift
towards the interior and west coast late this afternoon and
evening. A few showers may be possible overnight along the east
coast but have left out of the forecast for now. Mainly easterly
winds throughout the period except for outflow boundaries near
convection.
&&
.MARINE...
Issued at 152 AM EDT Sun Oct 9 2022
Easterly winds generally in the cautionary range (near SCA over the
Gulf waters) will prevail this morning before generally decreasing
below cautionary thresholds later today.
Breezy (sustained around 10-15kts gusts to 20 kts) E-NE winds
will continue through mid-week. Seas in the Atlantic will
generally be 3 to 4 feet and 2 to 3 feet in the Gulf during the
early week period.
&&
.BEACHES...
Issued at 152 AM EDT Sun Oct 9 2022
The high risk for rip currents will continue for the Atlantic
beaches today as breezy E-NE winds prevail across the region.
Prolonged onshore flow through the middle of next week will
maintain an elevated risk of rip currents over the east coast.
The risk for minor coastal flooding will continue today and through
at least early next week as onshore flow coincides with King tides.
For the east coast, widespread minor tidal flooding is expected,
while locally moderate tidal flooding cannot be ruled out today
and Monday when water levels will likely be at their highest
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 89 78 88 / 30 20 20 50
West Kendall 77 89 76 89 / 30 20 20 40
Opa-Locka 77 89 76 88 / 30 20 20 50
Homestead 77 87 76 87 / 20 20 30 40
Fort Lauderdale 78 87 78 88 / 30 20 20 50
N Ft Lauderdale 77 86 77 87 / 40 20 20 50
Pembroke Pines 77 89 76 88 / 30 20 20 50
West Palm Beach 75 86 76 87 / 50 40 20 50
Boca Raton 77 86 76 88 / 40 20 20 50
Naples 73 88 73 88 / 40 40 10 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
SHORT TERM...Redman
LONG TERM....Carr
AVIATION...RedmanHazardous weather outlook, Oct 9, 9:36 AM EDT, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 936 AM EDT Sun Oct 9 2022 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 101345- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 936 AM EDT Sun Oct 9 2022 ...Atlantic Beaches: High Rip Current Risk... ...SW Florida: Hot day with scattered storms possible... This Hazardous Weather Outlook is for Atlantic, Biscayne Bay, South Florida, Gulf of Mexico and Lake Okeechobee. .DAY ONE...Today and tonight. Rip Currents: There is a high risk of rip currents for the Atlantic Coast beaches. Coastal Flooding: Minor coastal flooding will continue along the east coast during the times of high tide. A Coastal Flood Statement remains in effect for the east coast. Excessive rainfall: Locally heavy downpours associated with stronger showers and storms could lead to localized flooding particularly along the west coast later this afternoon, and along the east coast late this morning into the early afternoon around high tide. Wind: Stronger storms in the interior and west coast this afternoon could produce gusty winds. Waterspouts: Isolated waterspouts will be possible today over all area waters. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Prolonged onshore flow will maintain the elevated risk of rip currents though the middle of the week. Continued rounds of minor coastal flooding will remain possible into early next week along the east coast beaches during periods of high tide. Locally moderate tidal flooding may even be possible at times on Monday. Thunderstorm chances will remain in the forecast for much of the upcoming week. These storms will have the potential to produce gusty winds, locally heavy rainfall, and occasional lightning strikes. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 9:05 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 85 min |
| Oct 9, 9:33 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 117 min |
| Oct 9, 11:22 AM EDT | Areal Flood Advisory | MFL | Broward | 113 min |
| Oct 9, 1:16 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| Oct 9, 2:17 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 118 min |
| Oct 9, 3:47 PM EDT | Areal Flood Advisory | MFL | Collier | 118 min |
| Oct 9, 4:22 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
| Oct 9, 4:38 PM EDT | Special Marine Warning | MFL | 37 min | |
| Oct 9, 4:44 PM EDT | Areal Flood Advisory | MFL | Collier | 2 hr |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.